Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2017, 6:55 PM EDT for Jackson County, Madison County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 5, 2017, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Jackson County, GA, Madison County, GA
The radar
The Greer radar (KGSP), 130 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WWUS82 KFFC 052255
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT WED JUL 5 2017
GAZ024-025-027-052345-
Madison GA-Banks GA-Jackson GA-
655 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS AND
JACKSON COUNTIES UNTIL 745 PM EDT...
At 653 PM EDT...a line of strong thunderstorms extended from near
Pocataligo to Apple Valley to west of Jefferson, moving east at 20
mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Jefferson, Commerce, Danielsville, Arcade, Nicholson, Hoschton, Ila,
Pocataligo, Peach State Speedway, Diamond Hill, Apple Valley, Neese
and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3427 8334 3424 8334 3426 8330 3424 8324
3425 8323 3424 8317 3427 8311 3426 8312
3423 8308 3417 8310 3405 8324 3404 8360
3405 8366 3405 8371 3407 8374 3407 8377
3433 8340
TIME...MOT...LOC 2253Z 263DEG 17KT 3426 8333 3414 8353 3408 8366
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:35 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 5, 3:35 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Wed Jul 5 2017 .SHORT TERM /Tonight through Thursday Night/... Not much change to the airmass that last couple of days across the region with scattered to numerous thunderstorms moving into far northern GA (especially the NW tier) this afternoon. Some of these storms could become strong to severe. The main threat being gusty winds, heavy rain and frequent lightning. There could also be some small hail for the more potent storms. With plenty of MUCAPE and DCAPE across the area, these should continue over the next several hours. However, they will be somewhat disorganized given the lack of shear. Do not anticipate much activity across the metro into Athens and points south given much of the forcing is further north. Although, given we do have enough instability and some residual boundaries in place, we can not rule out isolated storms later this afternoon. By the overnight we should have little coverage across the entire region. Lows in the upper 60s to low 70s with cooler air across the higher terrain. Tomorrow expect a very similar weather pattern with most of the afternoon convection across north GA with the upper level support still lofted north of the region. Given we keep having most of the precipitation activity across the north, we need to keep a close eye on the potential for localized flooding. The other threats from these storms will be gusty winds and frequent lightning. High temperatures will be warm...perhaps a couple degrees above normal. Add humidity and the heat index values will climb to around 100 across central GA. 26 .LONG TERM /Friday through Wednesday/... Overall pattern remarkably similar through the entire long term period. Large, high-amplitude ridge over the western CONUS remains centered near 110W longitude and broad, weak upper troughing persists over the east. While individual shortwaves move through the mean ridge/trough wave pattern, temperatures and rain chances essentially remain the same. This weekend, we will be teased by a weak cold front, associated with whats left of upper trough over the central CONUS today. Earlier model forecasts of this front promised to bring slightly cooler and drier air to north GA. 12Z models continue trend to renege on this promise. Will likely only see very slight drying over far north GA on Friday night and Saturday. While pattern remains nearly static through the period, not seeing any significant hazards either (such as large scale flooding or tropical cyclones) for which we are fortunate. Previous long term discussion follows. SNELSON PREV LONG TERM DISCUSSION... /Issued 340 AM EDT Wed Jul 5 2017/ /Thursday Night through Tuesday/... An upper level trough will be moving to the area Thursday night and Friday along with a weak cold front moving to far n GA before likely dissipating. This will give potential for showers and thunderstorms...favoring n GA Thursday night and then a little farther s more into central GA on Friday...as a surface trough becomes more enhanced. Forecast temperatures are expected to be within 2-3 degrees of normal Thursday night and Friday. Another weak cold front will move into the forecast area Saturday and become stationary Sunday...potentially drifting N Monday and Tuesday. This will continue chances for showers and thunderstorms across the area on Saturday with showers and storms favoring central GA Sunday and Monday. A period of weak NW flow aloft could bring poorly forecast short waves that would enhance any convection until this flow diminishes by Tuesday. Forecast temperatures are expected to be within a few degrees of normal. BDL && .AVIATION... 18Z Update... VFR conditions expected through the TAF period. However, with scattered convection (especially north of the metro TAF sites), there may be brief sub-VFR cigs/vsbys this afternoon. Anticipate the CU field to be around 4-5KFT, dissipating after sunset. Westerly winds will continue around 8-10kts through the remainder of the afternoon, becoming calm overnight. Patchy fog is possible early tomorrow. A similar set up weather wise for tomorrow with mid-level CU forming by mid/late morning and isolated/scattered convection across north GA in the afternoon. //ATL Confidence...18Z Update... Medium on precip coverage in the afternoon. High on all else. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 71 90 / 20 20 20 40 Atlanta 71 90 72 88 / 20 20 20 40 Blairsville 65 84 66 83 / 30 40 40 40 Cartersville 69 90 70 87 / 30 40 40 40 Columbus 73 94 74 91 / 10 10 20 40 Gainesville 70 89 71 87 / 20 30 20 40 Macon 72 95 73 92 / 10 10 10 40 Rome 69 90 71 88 / 30 50 40 30 Peachtree City 70 92 71 88 / 10 20 20 40 Vidalia 73 95 75 94 / 10 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....SNELSON AVIATION...26
Hazardous weather outlook, Jul 5, 5:54 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 554 PM EDT Wed Jul 5 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-062200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 554 PM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated strong to severe thunderstorms can be expected over portions of north Georgia this evening. The most likely area will be Atlanta to Athens and north. The main hazards will be strong to damaging wind gusts and frequent lightning. Brief heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rain as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 5, 5:37 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EDT WED JUL 5 2017
GAZ008-009-014>016-022>025-052200-
Banks GA-Hall GA-Jackson GA-Dawson GA-Union GA-Towns GA-Forsyth GA-
White GA-Lumpkin GA-
537 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANKS...HALL...NORTHWESTERN
JACKSON...SOUTHEASTERN DAWSON...EASTERN UNION...SOUTHERN TOWNS...
NORTHEASTERN FORSYTH...WHITE AND EASTERN LUMPKIN COUNTIES UNTIL 600
PM EDT...
At 535 PM EDT...a line of strong thunderstorms extended from west of
Anna Ruby Falls to near Gainesville, Murrayville and Oakwood, moving
east at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Gainesville, Dahlonega, Cleveland, Homer, Flowery Branch, Oakwood,
Lula, Maysville, Clermont, Helen, Gillsville, Talmo, Unicoi State
Park, Candler, Robertstown, Mossy Creek, the Low Gap Shelter,
Murrayville, Anna Ruby Falls and Leaf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3482 8365 3480 8368 3477 8363 3473 8362
3465 8366 3462 8364 3455 8362 3451 8366
3449 8366 3443 8361 3449 8354 3447 8342
3444 8339 3440 8339 3421 8360 3416 8399
3450 8402 3465 8396 3475 8390 3484 8366
TIME...MOT...LOC 2135Z 254DEG 22KT 3477 8383 3466 8373 3432 8378 3424
8387
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 5:42 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT WED JUL 5 2017
GAZ080-081-052215-
Taylor GA-Crawford GA-
542 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR AND CRAWFORD
COUNTIES UNTIL 615 PM EDT...
At 541 PM EDT...strong thunderstorms extended from Musella to near
Fickling Mill, moving east at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Roberta, Reynolds, Knoxville, Nakomis, Lee Pope, Sandy Point, Horns
and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3252 8404 3253 8402 3253 8405 3261 8419
3284 8411 3285 8389 3282 8389 3267 8387
3253 8400 3251 8402
TIME...MOT...LOC 2141Z 281DEG 6KT 3278 8405 3262 8412
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 5:51 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT WED JUL 5 2017
GAZ002-004-005-011-012-019-052230-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-Floyd GA-
551 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...SOUTHERN
WHITFIELD...SOUTHEASTERN WALKER...GORDON...SOUTHWESTERN MURRAY AND
NORTHEASTERN FLOYD COUNTIES UNTIL 630 PM EDT...
At 550 PM EDT...a strong thunderstorm was east of Summerville,
moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Rome, Dalton, Calhoun, Summerville, Trion, Resaca, Plainville,
Shannon, Subligna, Redbud, Lake Marvin, Villanow, Sonoraville,
Oostanaula, Suttles Mill, Tidings, Armuchee, Tilton, Audubon and Mill
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3471 8481 3447 8471 3439 8497 3440 8497
3440 8498 3438 8498 3439 8499 3439 8500
3438 8501 3432 8518 3453 8537 3481 8504
TIME...MOT...LOC 2150Z 236DEG 24KT 3448 8520
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 6:28 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT WED JUL 5 2017
GAZ024-025-027-052300-
Madison GA-Banks GA-Jackson GA-
628 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 700 PM EDT...
At 627 PM EDT...a strong thunderstorm was over Homer, moving east at
30 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Jefferson, Commerce, Homer, Maysville, Ila, Gillsville, Pocataligo,
Peach State Speedway, Pinefield Crossroads and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3442 8338 3432 8339 3427 8334 3424 8334
3426 8330 3425 8327 3425 8320 3424 8318
3417 8318 3416 8364 3427 8366 3430 8362
3432 8365 3435 8365 3437 8367 3445 8339
TIME...MOT...LOC 2227Z 265DEG 25KT 3430 8351
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 6:43 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT WED JUL 5 2017
GAZ021-031-032-043-052330-
Douglas GA-Cobb GA-Cherokee GA-Paulding GA-
643 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...COBB...SOUTHWESTERN
CHEROKEE AND EASTERN PAULDING COUNTIES UNTIL 730 PM EDT...
At 642 PM EDT...strong thunderstorms extended from near Acworth to
Powder Springs to Douglasville, moving east at 15 mph.
HAZARD...45 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Douglasville, Dallas, Smyrna, Kennesaw, Woodstock, Acworth,
Powder Springs, Austell, Hiram, Lithia Springs, Fair Oaks, Lost
Mountain Park, Vinings, Brownsville, Bill Arp, Cross Roads, Winston,
Due West and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3397 8484 3405 8482 3408 8472 3408 8466
3410 8466 3414 8453 3387 8446 3371 8461
3368 8464 3368 8465 3366 8466 3365 8469
3367 8486
TIME...MOT...LOC 2242Z 263DEG 11KT 3403 8471 3386 8470 3374 8477
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 5, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT WED JUL 5 2017
GAZ024-025-027-052345-
Madison GA-Banks GA-Jackson GA-
655 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS AND
JACKSON COUNTIES UNTIL 745 PM EDT...
At 653 PM EDT...a line of strong thunderstorms extended from near
Pocataligo to Apple Valley to west of Jefferson, moving east at 20
mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Jefferson, Commerce, Danielsville, Arcade, Nicholson, Hoschton, Ila,
Pocataligo, Peach State Speedway, Diamond Hill, Apple Valley, Neese
and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3427 8334 3424 8334 3426 8330 3424 8324
3425 8323 3424 8317 3427 8311 3426 8312
3423 8308 3417 8310 3405 8324 3404 8360
3405 8366 3405 8371 3407 8374 3407 8377
3433 8340
TIME...MOT...LOC 2253Z 263DEG 17KT 3426 8333 3414 8353 3408 8366
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:13 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 47 min |
| Jul 5, 1:50 PM EDT | Special Weather Statement | FFC | Chattooga | 40 min |
| Jul 5, 1:56 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 49 min |
| Jul 5, 2:22 PM EDT | Special Weather Statement | FFC | Whitfield | 38 min |
| Jul 5, 2:25 PM EDT | Special Weather Statement | FFC | Bartow | 50 min |
| Jul 5, 2:40 PM EDT | Special Weather Statement | FFC | Murray | 50 min |
| Jul 5, 2:51 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 39 min |
| Jul 5, 3:01 PM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Jul 5, 3:10 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 50 min |
| Jul 5, 3:57 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 48 min |
| Jul 5, 4:34 PM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Jul 5, 5:03 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 42 min |
| Jul 5, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, Union, White | 27 min |
| Jul 5, 5:10 PM EDT | Special Weather Statement | FFC | Union | 50 min |
| Jul 5, 5:31 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 44 min |
| Jul 5, 5:37 PM EDT | Special Weather Statement | FFC | Banks, Hall, White | 23 min |
| Jul 5, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Haralson, Paulding, Polk | 51 min |
| Jul 5, 5:42 PM EDT | Special Weather Statement | FFC | Crawford | 33 min |
| Jul 5, 5:51 PM EDT | Special Weather Statement | FFC | Gordon | 39 min |
| Jul 5, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 35 min |
| Jul 5, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 26 min |
| Jul 5, 6:28 PM EDT | Special Weather Statement | FFC | Banks | 32 min |
| Jul 5, 6:43 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 47 min |
| Jul 5, 7:48 PM EDT | Special Weather Statement | FFC | Jones | 42 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.